The consequences of seasonal adjustment for periodic autoregressive processes
Tomás del Barrio Castro and
Denise Osborn
Econometrics Journal, 2004, vol. 7, issue 2, 307-321
Abstract:
This paper examines the effect of X-11 seasonal adjustment on periodic autoregressive processes, using both analytic techniques and simulation. Analytical results show that adjustment reduces (but does not eliminate) periodicity in the coefficients of a stationary PAR(1) process, and it generally moves the coefficients towards unity. A nonstationary periodically integrated process is converted into a process with a conventional unit root and induced periodic heteroscedasticity. Simulations confirm that, for finite samples, evidence of periodicity in the coefficients and in residual heteroscedasticity may remain after adjustment, but periodic variation in long-run coefficients is annihilated. The overall conclusion is that adjustment alters, but does not destroy, periodic properties. Copyright Royal Economic Socciety 2004
Date: 2004
References: Add references at CitEc
Citations: View citations in EconPapers (6)
There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:ect:emjrnl:v:7:y:2004:i:2:p:307-321
Ordering information: This journal article can be ordered from
http://www.ectj.org
Access Statistics for this article
Econometrics Journal is currently edited by Richard J. Smith, Oliver Linton, Pierre Perron, Jaap Abbring and Marius Ooms
More articles in Econometrics Journal from Royal Economic Society Contact information at EDIRC.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().